Lightning, Somerset
- When
- June 17, 4:00 AM EST
- Where
- Somerset County, 2.05 mi NE of Clyde
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.498, -74.489
A lightning strike damaged a home in Somerset in Franklin Township.
A decaying cold frontal boundary triggered thunderstorms into the afternoon of the 17th in New Jersey. Lightning caused about 8,300 homes and businesses to lose power during the morning in Somerset and Middlesex Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A decaying cold frontal boundary triggered thunderstorms into the afternoon of the 17th in New Jersey. Lightning caused about 8,300 homes and businesses to lose power during the morning in Somerset and Middlesex Counties. Power was not fully restored until the afternoon of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 17, 2:55 AM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT FRI JUN 17 2011
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA TODAY, WITH AN
ASSOCIATED COLD FRONT ALSO SLIDING ACROSS THE REGION. THIS FRONT MAY
TEND TO STALL TO OUR SOUTH, THEN A SECONDARY FRONT IS FORECAST TO
CROSS OUR AREA SATURDAY NIGHT INTO SUNDAY. THIS BOUNDARY ALSO STALLS
TO OUR SOUTH LATE SUNDAY INTO MONDAY BEFORE GRADUALLY SLIDING
NORTHEASTWARD AS A WARM FRONT TUESDAY AND WEDNESDAY. THE NEXT COLD
FRONT IS SCHEDULED TO MOVE THROUGH LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A 06Z SURFACE ANALYSIS PLACED A WEAK AREA OF LOW PRESSURE ACROSS THE
EASTERN GREAT LAKES WITH A COLD FRONT SOUTHEASTWARD TO EASTERN
PENNSYLVANIA THEN ON SOUTHWARD. A SECONDARY COLD FRONT WAS DRAPED
ACROSS SOUTHEASTERN CANADA. AN UPPER AIR ANALYSIS INDICATED A CLOSED
LOW ACROSS WESTERN PENNSYLVANIA, A RIDGE IN THE MIDWEST, THEN
ANOTHER CLOSED LOW NEARING MONTANA. A 300 MB JET WAS LOCATED FROM
OHIO TO THE SOUTHERN MID ATLANTIC REGION, AND A CYCLONICALLY CURVED
JET WAS POSITIONED FROM NEAR THE PACIFIC NORTHWEST TO NEAR THE FOUR
CORNERS THEN BACK TOWARD THE NORTHERN HIGH PLAINS.
A STRONG CLOSED LOW WILL SLIDE ACROSS THE AREA TODAY WITH AN
ASSOCIATED STRONG MID LEVEL SHORT WAVE. THIS FEATURE MAY TEND TO
OPEN UP SOME AS IT SLIDES EAST, HOWEVER ITS ASSOCIATED COLD POOL
ALOFT WILL HELP TO SUSTAIN OR EVEN ADDITIONAL STEEPEN THE LAPSE
RATES SOME. THIS WILL BE ENHANCED A BIT WITH DAYTIME HEATING. THE
INITIAL SHOWERS AND SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL
EXIT STAGE RIGHT AS THE LOW-LEVEL JET SHIFTS OFF THE COAST. THERE
MAY BE A LULL IN THE CONVECTIVE ACTIVITY AS A RESULT. HOWEVER, AS
SURFACE HEATING OCCURS WITH AT LEAST SOME SOME SUNSHINE EXPECTED,
ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BY MIDDAY. WHILE THE
OVERALL COVERAGE IS A BIT UNCERTAIN, AT LEAST SCATTERED ACTIVITY IS
ANTICIPATED, THEREFORE WE WILL MAINTAIN FAIRLY HIGH CHC TO LOW
LIKELY POPS THROUGH THE DAY. BASED ON THE TRACK OF THE SHORT WAVE,
WE HELD THE HIGHER POPS ACROSS THE NORTHERN TO CENTRAL AREAS WITH
LOWER VALUES DOWN ACROSS THE FAR SOUTHERN ZONES.
THE STRONGER INSTABILITY AND SHEAR PROFILES ARE GENERALLY TO OUR
SOUTH AS A 500 MB WIND MAX IS FORECAST TO TRACK ACROSS THE SOUTHERN
DELMARVA AREA. THERE MAY BE A MISALIGNMENT REGARDING THE STRONGER
FORCING AND THE HIGHER INSTABILITY, THEREFORE THERE MAY BE LESS
CONVECTIVE COVERAGE ACROSS THE SOUTHERN AREAS. SOME ADDITIONAL
STRONGER CORES ARE CERTAINLY POSSIBLE, HOWEVER GIVEN THE CAPE
PROFILE IN THE FORECAST SOUNDINGS /NARROW/, IT APPEARS THAT LOCAL
DOWNPOURS WILL BE THE MAIN THREAT AS THE CELLS SHOULD BE MORE
LOW-TOPPED BUT PERHAPS ALLOWING FOR LOCALIZED GUSTY WINDS. AS
WE HAVE SEEN WITH THE INITIAL SURGE OF MOISTURE, LOCAL DOWNPOURS
WILL OCCUR WITH PW VALUES AROUND 1.50 INCHES. NO WIDESPREAD FLOODING
IS EXPECTED, HOWEVER SOME STREET AND POOR DRAINAGE FLOODING IS
CERTAINLY POSSIBLE WHERE DOWNPOURS OCCUR.
AS FOR TEMPERATURES, WE GENERALLY SIDED WITH AN EVENLY WEIGHTED
BLEND OF THE GFS/NAM MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE MAIN SHORT WAVE AND TROUGH AXIS SHIFTS TO THE EAST DURING THE
EVENING, ALTHOUGH THERE IS A TRAILING SHORT WAVE FORECAST FOR THE
OVERNIGHT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ON THE
WANE THROUGH THE EVENING AS THE LARGE SCALE LIFT SHIFTS TO THE EAST
AND AIRMASS OVERTURNING OCCURS. WE THEREFORE MAINTAINED THE HIGHEST
POPS /CHC/ IN THE EVENING THEN TAPERED THEM DOWN THROUGH THE NIGHT.
A WEAK COLD FRONT IS FORECAST TO SETTLE ACROSS OUR AREA, HOWEVER
THIS FEATURE DOES NOT LOOK TO REALLY CHANGE THE AIRMASS ALL THAT
MUCH. PERHAPS JUST ENOUGH LOW-LEVEL DRYING ESPECIALLY UP NORTH TO
PREVENT ANY FOG FROM DEVELOPING LATE DESPITE LIGHT WINDS.
FOR SATURDAY, THE INITIAL SURFACE BOUNDARY STALLS TO OUR SOUTH
HOWEVER A TROUGH SWINGING ACROSS SOUTHEASTERN CANADA WILL TOSS A
SECONDARY FRONT OUR WAY LATER IN THE DAY. THE OVERALL CONVERGENCE,
LIFT AND MOISTURE LOOKS LIMITED WITH THIS BUT THERE COULD BE AN
ISOLATED SHOWER OR THUNDERSTORM ESPECIALLY ACROSS THE NORTHERN AND
WESTERN AREAS ESPECIALLY DUE TO TERRAIN INFLUENCES. WE MAY ALSO HAVE
TO WATCH THE DELMARVA AREA LATER IN THE AFTERNOON AS THERE ARE SOME
HINTS OF A LEE SIDE TROUGH WHICH COULD HELP FOCUS SOME CONVECTIVE
DEVELOPMENT. OVERALL, WE WILL KEEP POPS AT SLIGHT CHC OR LOWER
DURING THIS TIME FRAME. AT LEAST SOME CLOUDS LOOKS TO LINGER THROUGH
THE NIGHT AS POSSIBLE UPSTREAM CONVECTIVE CLOUD DEBRIS MAY BE ABLE
TO MAKE IT THIS FAR EAST GIVEN THE WEST/NORTHWEST MID TO UPPER LEVEL
FLOW. WE THEN LOOK TO OUR WEST AS ADDITIONAL ENERGY MAY TRY AND
ORGANIZE CONVECTIVE CLUSTERS INTO THE UPPER OHIO VALLEY AT NIGHT.
FOR SUNDAY, A SOMEWHAT COMPLEX SYNOPTIC SETUP LOOKS TO BE IN PLACE
AS WE DEAL WITH A MAIN FRONTAL BOUNDARY TO OUR SOUTH THAT TRIES TO
LIFT NORTHWARD SOME. THE NAM AND CMC IN PARTICULAR HAVE BEEN
INSISTING THAT A SURFACE WAVE DEVELOPS ALONG THE FRONT IN RESPONSE
TO SOME SHARPENING OF THE MAIN UPPER-LEVEL TROUGH. THESE TWO MODELS
APPEAR TO AGGRESSIVE WITH THIS FEATURE AND ALSO TO FAR NORTH. THE
RATHER HEALTHY QPF THESE TWO MODELS ARE SHOWING ARE IMPRESSIVE, BUT
IT LOOKS TO BE OVERDONE WITH TO MUCH EMPHASIS ON A CONVECTIVE
CONTRIBUTION. THE GFS IS NOT AS CONSOLIDATED WITH THE FEATURE BUT IT
DOES LOOK TO BE A LITTLE MORE ROBUST COMPARED TO PREVIOUS RUNS. WE
WILL THEREFORE FAVOR A WEAKER SCENARIO ATTM WITH THE CONVECTIVE
CHCS. THIS WILL HAVE TO BE MONITORED AS THE SYNOPTIC SETUP WELL TO
OUR WEST IN THE PLAINS HAS BEEN FAVORING CONVECTIVE CLUSTERS AND
THEN TRACKING EAST AND SOUTHEAST, WHICH COULD END UP BEING SOME SORT
OF AN MCS NEARING OUR AREA ON SUNDAY.
AS FOR TEMPERATURES, A BLEND OF THE GFS/NAM MOS WAS UTILIZED HOWEVER
SOME ADJUSTMENTS WERE MADE TO TRY AND BETTER DEFINE SOME LOCAL
AFFECTS. ALSO, A BLENDED APPROACH IS A COMPROMISE BETWEEN THE LARGER
DIFFERENCES WITH THE HIGHS IN THE MOS FOR SUNDAY. THE DEW POINTS
SHOULD BE UP ENOUGH FOR MOST PLACES RESULTING IN AT LEAST SOMEWHAT
HUMID CONDITIONS THROUGH THIS TIME FRAME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UPPER-LEVEL PATTERN DURING THIS TIME FRAME WILL FEATURE THE
RETURN OF RIDGING TO THE SOUTHEASTERN U.S. AND THUS A HOTTER AND
MORE HUMID PATTERN FOR OUR CWA THAN WE HAVE EXPERIENCED THIS PAST
WEEK. TIMING DIFFERENCES TOWARD THE END OF THE PERIOD EXIST AS TO
HOW MUCH AND HOW QUICKLY DOES THE RIDGE GET SHAVED OFF IN THE
NORTHEAST.
THE COLD FRONT SHOULD STALL SOUTH OF OUR CWA SUNDAY NIGHT OR MONDAY
WITH THE BOUNDARY EXTENDING BACK TO THE NORTHWEST INTO THE GREAT
LAKES. THERE IS GENERAL MODEL CONSENSUS ABOUT THE FRONT END ACTIVITY
BEING DONE BY 00Z MONDAY, SO WE STARTED SUNDAY NIGHT DRY. WE ARE NOT
CERTAIN OR CONFIDENT AS TO HOW ACTIVE THE LATTER BOUNDARY OVER THE
GREAT LAKES WILL BE AS IT MOVES EASTWARD LATER MONDAY INTO
WEDNESDAY. THERE IS SUFFICIENT MOISTURE AND IMPLIED LIFT WITH THE
SHORT WAVES AND BOUNDARIES TO KEEP LOW POPS IN MOST OF THE FORECAST
PERIODS. THE GFS IS FASTER WITH BRINGING GREATER INSTABILITY INTO
OUR CWA ON WEDNESDAY AND THE COLD FRONT ON THURSDAY. FOR NOW WE
HEDGED TOWARD THE SLOWER ECMWF EMPHASIZING THURSDAY AS THE MORE
LIKELY PRECIPITATION DAY OVER WEDNESDAY.
TEMPERATURES AND DEW POINTS SHOULD BE ON THE RISE THROUGH THIS TIME
FRAME AND LIKELY PEAK ON THURSDAY. THE GFS IS HOTTER THAN THE
ECMWF AND OVERALL. GIVEN THE RESILIENCY OF THE RIDGING AND OUR
ABILITY TO MAXIMIZE OUR TEMPERATURES, WE LEANED ITS WAY THROUGH
MOST OF THIS PERIOD FOR HIGH TEMPERATURES. LOW TEMPERATURES WE
GENERALLY ACCEPTED HPC GUIDANCE. NO SIGNIFICANT CHANGES WERE MADE
ATTM, HOWEVER A SMALL PERCENTAGE OF THE 00Z MOSGUIDE WAS BLENDED
INTO SOME OF THE DATABASE TO INTRODUCE NEWER GUIDANCE INTO THE
FORECAST.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AT 0730Z, SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO LIFT
THROUGH OUR REGION. CONDITIONS WERE GENERALLY IN THE VFR OR MVFR
RANGE OUTSIDE OF THE MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS.
HOWEVER, WITHIN THE MORE SIGNIFICANT AREAS OF PRECIPITATION
CONDITIONS WERE DROPPING BRIEFLY INTO THE IFR RANGE.
IT APPEARS AS THOUGH THE BULK OF THE MODERATE TO HEAVY PRECIPITATION
WILL LIFT TO THE NORTHEAST OF OUR EIGHT TAF SITES BY AROUND 1000Z.
LINGERING SHOWERS ARE THEN ANTICIPATED THROUGH ABOUT 1400Z.
AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER
NORTHWESTERN PENNSYLVANIA AT 0730Z. THE FEATURE WILL DRIFT EASTWARD
AND IT IS FORECAST TO PASS ACROSS NORTHEASTERN PENNSYLVANIA AND
SOUTHEASTERN NEW YORK STATE FROM THIS AFTERNOON INTO THIS EVENING.
THE LOW IS EXPECTED TO BRING ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS TO OUR REGION DURING THAT TIME PERIOD. THE BETTER
CHANCES FOR RAIN WILL BE AT KABE AND KTTN, WITH A DECREASING
PROBABILITY AS ONE WORKS SOUTHWARD. FOR NOW, WE WILL SIMPLY INCLUDE
CUMULONIMBUS IN THE TAFS FOR THIS AFTERNOON INTO THIS EVENING TO
INDICATE THAT SHOWERS AND THUNDERSTORMS WILL BE IN OUR REGION. IF
POSSIBLE, WE WILL TRY TO BETTER DEFINE THEIR TIMING AND POTENTIAL
IMPACT AS WE GO THROUGH THE MORNING.
FOR TONIGHT, THE UPPER LOW AND THE PRECIPITATION ASSOCIATED WITH IT
SHOULD PULL AWAY TO OUR NORTHEAST. AS A RESULT, WE ARE EXPECTING
MAINLY SCATTERED CLOUDS FOR TONIGHT. SOME LOCATIONS MAY EXPERIENCE
SOME VISIBILITY RESTRICTIONS LATE TONIGHT AND EARLY ON SATURDAY
MORNING.
OUTLOOK...
DRY WEATHER IS EXPECTED FOR SATURDAY AND SATURDAY EVENING. THERE IS
A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY NIGHT INTO
SUNDAY AS ANOTHER WEATHER SYSTEM DROPS INTO OUR REGION FROM THE
NORTHWEST. WEAK HIGH PRESSURE IS ANTICIPATED TO BRING MAINLY DRY
WEATHER FOR MONDAY AND TUESDAY. LATE NIGHT AND EARLY MORNING
VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY.
&&
.MARINE...
LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER NORTHWESTERN
PENNSYLVANIA EARLY THIS MORNING. THE FEATURE SHOULD DRIFT EASTWARD,
PASSING OVER SOUTHEASTERN NEW YORK STATE THIS EVENING AND ACROSS
SOUTHERN NEW ENGLAND TONIGHT. WEAK HIGH PRESSURE SHOULD INFLUENCE
THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ON SATURDAY. A FRONTAL
BOUNDARY FROM THE NORTHWEST ALONG WITH AN AREA OF LOW PRESSURE MAY
INFLUENCE THE REGION ON SUNDAY. WEAK HIGH PRESSURE IS FORECAST FOR
THE EARLY PART OF THE NEW WEEK.
FOR THE EARLY MORNING HOURS, A SOUTHERLY LOW LEVEL JET AROUND 30 TO
35 KNOTS WILL LIFT NORTHEASTWARD AND AWAY FROM THE COASTS OF
DELAWARE AND NEW JERSEY. NEVERTHELESS, A FEW STRAY GUSTS NEAR OR
SLIGHTLY ABOVE 25 KNOTS REMAIN POSSIBLE UNTIL AROUND DAYBREAK.
MEANWHILE, THE SOUTHERLY FETCH HAS CAUSED WAVE HEIGHTS TO REACH 4 TO
6 FEET ON A GOOD PART OF OUR OCEAN WATERS. AFTER THE WIND
DIMINISHES, IT SHOULD TAKE A FEW HOURS FOR THE WAVE HEIGHTS TO
DECREASE. AS A RESULT, WE WILL LEAVE THE SMALL CRAFT ADVISORY IN
PLACE UNTIL NOON ON OUR OCEAN WATERS.
WITH NO STRONG WEATHER SYSTEMS ANTICIPATED FROM THIS AFTERNOON
THROUGH TUESDAY, WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW
THE SMALL CRAFT ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
MINOR TIDAL FLOODING OCCURRED AGAIN ALONG THE OCEANFRONT, DELAWARE
BAY AND THE TIDAL DELAWARE RIVER OVERNIGHT. THE ASTRONOMICAL HEIGHTS
FOR TODAY'S DAYTIME HIGH TIDE ARE ABOUT A FOOT LOWER THAN THOSE
OVERNIGHT. AS A RESULT, NO FLOODING IS ANTICIPATED DURING THE NEXT
HIGH TIDE CYCLE.
WITH TIDAL DEPARTURES EXPECTED TO DECREASE SLIGHTLY THROUGH TODAY
AND INTO TONIGHT, WE SHOULD NOT SEE ANOTHER ROUND OF MINOR TIDAL
FLOODING FROM THIS EVENING INTO TONIGHT ALONG THE OCEANFRONT, ON
DELAWARE BAY OR ON THE TIDAL DELAWARE RIVER.
MEANWHILE, A FAIRLY SIGNIFICANT TIDAL DEPARTURE OF AROUND +2.0 FEET
WAS WORKING ITS WAY UP CHESAPEAKE BAY EARLY THIS MORNING. THE
DEPARTURE SHOULD RESULT IN MINOR TIDAL FLOODING ALONG THE UPPER
EASTERN SHORE OF CHESAPEAKE BAY. AS A RESULT, WE HAVE ISSUED A
COASTAL FLOOD ADVISORY FOR THE COUNTIES OF TALBOT, CAROLINE, QUEEN
ANNE'S, KENT AND CECIL. BASED ON THE LATEST GUIDANCE, DEPARTURES
SHOULD EVENTUALLY DECREASE AND THERE SHOULD BE NO ADDITIONAL TIDAL
FLOODING THIS EVENING OR ON SATURDAY MORNING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 1 PM EDT THIS
AFTERNOON FOR MDZ008-012.
COASTAL FLOOD ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MDZ015-
019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GIGI/GORSE
AVIATION...IOVINO
MARINE...IOVINO
TIDES/COASTAL FLOODING...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT FRI JUN 17 2011 DEZ001>004-NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062- 067>071-180800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 400 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-180800- CECIL-KENT MD- 400 AM EDT FRI JUN 17 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-180800- QUEEN ANNES-TALBOT-CAROLINE- 400 AM EDT FRI JUN 17 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-180800- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 400 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-180800- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 400 AM EDT FRI JUN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-180800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 400 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 PM EDT THU JUN 16 2011
DEZ003-004-170445-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1145 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT
25 MPH.
HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND POOR DRAINAGE AREAS.
LOCAL WIND GUSTS TO AROUND 30 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT CLOUD TO GROUND LIGHTNING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3864 7571 3874 7570 3894 7531 3889 7525
3883 7521 3880 7514 3872 7506 3869 7506
3868 7512 3867 7513 3850 7569
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 AM EDT FRI JUN 17 2011
DEZ003-004-170545-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1251 AM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SUSSEX COUNTY...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS THE COUNTY. THESE
STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH.
HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND POOR DRAINAGE AREAS.
LOCAL WIND GUSTS TO AROUND 30 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3846 7568 3866 7571 3878 7570 3894 7531
3881 7518 3879 7513 3879 7511 3881 7509
3880 7507 3865 7505 3863 7506 3860 7504
3856 7505
FORECASTER: GORSESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 AM EDT FRI JUN 17 2011
NJZ023-024-170700-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
200 AM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF CAPE MAY...MOVING NORTHEAST AT
30 MPH.
HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND POOR DRAINAGE AREAS.
LOCAL WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
CLOUD TO GROUND LIGHTNING WITH THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3898 7498 3911 7490 3915 7490 3916 7491
3928 7474 3921 7463 3912 7470 3910 7470
3907 7471 3902 7479 3894 7486 3892 7493
FORECASTER: GORSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT FRI JUN 17 2011 NJZ015-018-019-PAZ068-069-071-170900- BUCKS PA-CAMDEN NJ-MERCER NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA- 405 AM EDT FRI JUN 17 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF BUCKS...BURLINGTON...CAMDEN...MERCER...MONTGOMERY AND PHILADELPHIA COUNTIES... AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS TRACKING ACROSS THE AREA. THE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4033 7486 4014 7460 3981 7504 3994 7522 FORECASTER: GORSE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 AM EDT FRI JUN 17 2011
NJZ009-010-012-015-170930-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
439 AM EDT FRI JUN 17 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES...
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM LOWER BUCKS COUNTY TO MERCER
COUNTY. THESE ARE MOVING TO THE NORTHEAST AT 30 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS HAVE A HISTORY OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4051 7424 4050 7426 4047 7427 4046 7425
4016 7463 4032 7485 4064 7456 4062 7442
4061 7442 4059 7444 4060 7431 4059 7429
4060 7425 4059 7419
FORECASTER: GORSEThe Philadelphia radar (KDIX), 62 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
2 lightning, 1 hail. Local standard time, as filed.
A lightning strike damaged a home in Somerset in Franklin Township.
Lightning strikes from thunderstorms damaged a couple of homes in Highland Park and Edison.
Nickel size hail fell in Belmar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327100, 327101, 327104.